Numerical correction for finite-difference solution of the advection-dispersion equation with reaction

B. Ataie-Ashtiani, D. A. Lockington, R. E. Volker

Research output: Contribution to journalArticlepeer-review

33 Citations (Scopus)

Abstract

A correction for truncation errors associated with a finite-difference solution of the advection-dispersion equation with reaction is developed from a Taylor analysis. An explicit finite-difference scheme is used to show the effect of these truncation errors on the solution of an advection-dispersion equation with a first-order reaction term. The criteria for the stability of the finite-difference solutions are derived using a matrix method proposed by Smith (1978). Comparison with an analytical solution shows that the uncorrected errors are not negligible and that by correcting the finite-difference scheme for them the results will be more accurate. The approach can also be used for correcting other finite-difference schemes whenever they do not have second-order accuracy.

Original languageEnglish
Pages (from-to)149-156
Number of pages8
JournalJournal of Contaminant Hydrology
Volume23
Issue number1-2
DOIs
Publication statusPublished - Jun 1996
Externally publishedYes

Fingerprint Dive into the research topics of 'Numerical correction for finite-difference solution of the advection-dispersion equation with reaction'. Together they form a unique fingerprint.

Cite this